1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
August 8th - What is the one thing about suffering with severe ME that the world needs to know?
Andrew Gladman brings our coverage of the Understanding & Remembrance Day for Severe ME, airing the voice of patients ...
Discuss the article on the Forums.

not potassium deficiency? result 4.3

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by suzanne, Jan 12, 2012.

  1. suzanne

    suzanne Senior Member

    Messages:
    178
    Likes:
    45
    I had the potassium blood level taken and it was 4.3 (up from 3.8 last august)

    I am not sure that potassium is the cause of my increase in migraines that I am experiencing. I am a bit desperte as I am having one nearly every day. Someone has suggested that I try feverfew so i might give that a go- it is said to reduce nitric oxide leels which are associated with fibromyalgia and also migraine- so fingers crossed on that one.

    I am sure I have a mercury problem that runs in parallel. I say this as I have responded so severely every time I have tried any form of metal chelation. Also, I have had 30 years of a candida problem and I cannot get rid of it- that si said to go hand in hand with mercury.

    So for now I am staying on the basics of fredd's protocol with 1250 of m b12 and solgar 600 a day. I will see if i can do some very low dose DMSA down the track: last time I tried it I was couch ridden from almost the instant I took it ( 3 mg doses every 3 hours)- it gave me really bad itchy skin, nausea, fatigue and headches. If I try it again I will try more like .75 mg dose ( which is a smaller dose than the autistic kids take- there must be a reason for my reaction- I am guessing it is a candida overload, but just guessing)

    For the next month i am going to keep taking a small dose of the superfruits and see if it is a candida problem that is causing reactions on that as well.
     
  2. globalpilot

    globalpilot Senior Member

    Messages:
    594
    Likes:
    211
    Ontario
    Your tissues could still be low in potassium. oNly a small amount is in the blood. My blood potassium is always normal but my intracellular test done using a mouth swab showed it to be at the bottom of their normal range.

    Another thing to consider is that if you are on a restricted diet for candida you may not be getting enough potassium in your diet. I was only getting 1200mg and the RDA is 4700.

    Of course, as you say, potassium may not be causing the migraines but it may be worth a check to see you are getting enough into you everyday.

    I'm sorry to hear about your sensitivity to DMSA. Have you tried DMPS ?

     
  3. Freddd

    Freddd Senior Member

    Messages:
    4,546
    Likes:
    918
    Salt Lake City
    Hi GLobalpilot,

    Good point. The tissue levels rise and fall far more slowly than serum level. A serum level of 4.3 is marginal anyway. I have documented that my symptoms start not lower than 4.2 and a number of people have spoken up that they too have that. Also, the serum level can be plus or minus about 0.5 in a few hours and so a single measurement doesn't tell the story. With the "low" flag varied from 3.5 to 4.0 depending upon lab and country there is not a lot of agreement. Sudden onset low potassium symptoms can occur from those fluctuations alone with perfectly fine tissue levels. With a prolonged low serum level tssue level starts dropping and that is dangerous. Heart irregularities can start within 3 or 5 days of healing startup putting a severe demand on the serum level regardless of where it was measured a week before.
     
  4. dannybex

    dannybex Senior Member

    Messages:
    2,253
    Likes:
    562
    Seattle
    Just a suggestion here Suzanne, but have you tried increasing (or taking) b2 -- riboflavin -- to see if that might help with your migraines? Perhaps the b12, etc., may be lowering your riboflavin levels...again, just a guess. (I have seen others report that b12 can lower thiamine and riboflavin.)

    The dose of B2 in this study seems incredibly high, but perhaps a much smaller amount might make a difference?

    http://cep.sagepub.com/content/14/5/328.short

    d.

    p.s. Do you have angular chelitis? I ask only because it's a classic symptom of riboflavin deficiency...
     

See more popular forum discussions.

Share This Page